MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US EXTRACTOR SHAFT; HIP INSTRUMENTS : EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US EXTRACTOR SHAFT; HIP INSTRUMENTS : EXTRACTION INSTRUMENTS
Catalog Number 242204000
Medical Device Problem Codes Device-Device Incompatibility (2919); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Today during surgery the surgeon in (b)(6) needed to use this instrument.On attempt to put this together he felt the instrument was weak at the top and did not believe the threads to be fitting together properly.The two parts of the slap hammer that would not fit together are below.In addition due to this problem he was not able to remove a stem in situ, and the surgery was extended for 2 hours while we got another extraction kit from a local hospital.When using the same item from the new kit the stem came straight out.During surgery today when using the slap hammer, on removal of the stem the stem would not come off the end of the slap hammer.They seemed "welded" together.The surgeon was unhappy with this and deemed it to be a fault of the slap hammer.In addition he felt that this item was weak in removing the construct and believed the threads to cross if the slap hammer was used too vigorously, which is the nature of the tool being used.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot code(s) was not provided.The investigation could not draw any conclusions regarding the reported event.Based on the inability to determine a root cause, the need for corrective action was not indicated.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTOR SHAFT
Common Device Name
HIP INSTRUMENTS : EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7670414
Report Number1818910-2018-63980
Device Sequence Number2580106
Product Code HWB
UDI-Device Identifier10603295123033
UDI-Public10603295123033
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number242204000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;